i would just stay on top of it.. keep contact with Dr. keep up on ur blood work may GOD keep u healthy
the operative thing to remember is immune suppression causes many issues.
you could be having an allergic reaction to a drug, or to something new in your environment, or something that has always been there, but giving you grief now.
you could also have a virus. I was advised to get a pneumonia vaccine before beginning tx. People on chemo therapies are more susceptible to this and other lung ailments.
The first question my hepatologist asked me 2 visits ago was "any new allergies".
This is because the longer tx goes on, the more chance the immune system will suffer some reaction or other.
Even a common cold can develop quickly into pneumonia in the immuno suppressed patient so you really do not want to fool around with this.
However, are you having trouble breathing all the time or just when you move? If movement brings it on it could simply be you've lost too many red cells and need to be put on procrit.
I have read there are many lung and breathing issues while on tx drugs, and I'll try to find where I read that, but meanwhile has your doctor considered a course of antibiotics?
Not only can lungs become inflamed but many areas can get infected while on tx.
I've had the following: jaw, lymphnodes in neck, head and armpits, 5 urinary and one kidney infection, 4 ear infections, mouth sores eye sores, etc etc etc. Everyone seems to get some sort of complications somewhere...anywhere the body is weak.
Since it's been a cold winter you could have picked up pluresy, or you could be reacting to an irritant like mold, mildew, or even excessive heat in the house can dry out the lung membranes and cause problems. Do you have fluid in your lungs? What tests have they done so far?
I would take this very seriously since pneumonia is a real concern while on tx. Do not just sit home and put up with it. You need some answers sooner rather than later.
this came from rxlist.com
In all hepatitis C studies, one or more serious adverse reactions occurred in 10% of CHC monoinfected patients and in 19% of CHC/HIV patients receiving PEGASYS alone or in combination with COPEGUS. The most common serious adverse event (3% in CHC and 5% in CHC/HIV) was bacterial infection (e.g., sepsis, osteomyelitis, endocarditis, pyelonephritis, pneumonia).
3% bacterial infections is fairly high, but it's low for me, I've had at least 12 infections and I'm just one person....so don't rule this out. Often doctors hesitate to give antibiotics because they are so overprescribed....but if you are on chemo, and DON"T get them when you need them, you can be in serious trouble fairly quickly. I almost lost my hearing 2 wks ago when the doc didn't want to give me internal antibiotics for my ears....
good thing I went back and squaked before I lost it for good (as some have)...also due to the tx.
cat scan showed lungs look good. thyroid test showed normal results, though i am on synthroid. laryngoscopy (camera down throat) showed no throat damage, but the pulmonary function test showed only 20% predicted value. my heart feels tired and it beats too fast, and i feel like i am working hard to get air. it is worst when i exert myself (exertion is even when walking to the kitchen) and when i am lying down. if i am just sitting up watching tv, it's not as bad. the lung specialist said the next step is a cardiologist, but i can't even get an appt. until next week. my biggest concern is that this is an infection of some kind and time is of the essence, but all of these doctors feel like they have to consult for three days before the do anything. the pulmonary function test is in the severe to very severe range. what would you do if you were me? by the way, i have been severely nuetropenic for the entire 10 months, so i've had no immune system at all.
thank you so much for your response, i look forward to hearing from you again.
i have trouble catching up my breath sometimes esp when i stand up for too long, i don't know if it's just bc i'm out of shape since tx, but it felt like i have trouble breathing in the mall, dance class, dry hot air that's not fresh like outside air. when this happens, i have to sit down and drink plenty of water and take a rest. and i yawn a lot in air that's not as fresh... i guess it's a way for my body to get the CO2 out and more O2 in. but i'm not super anemic seeing that Hemoglobin wandering around 10.5
I had posted this on the other thread you started. I'll put it here too because I want to make sure you see it.
You may want to remind your doctor that Neupogen can cause difficulty breathing.
From the medication insert.....
"Neupogen side effects
Get emergency medical help if you have any of these signs
difficulty breathing, rapid breathing or feeling short of breath"
all of the doctors swear the interferon won't cause this,
Really. Maybe have them look at side effects profile of Peg, i.e. "difficulty breathing".
Hopefully, things will get better as soon as you stop the drugs, but with only what appears to be two weeks left -- consider stopping earlier depending on factors such as the severity of your breathing difficulties, your viral response and amount of liver damage. As to "Neupogen", unless your ANC is below 300, you may not even need it. If you feel uncomfortable with your med team and their decisions, you might want to consult with an outside hepatologist (liver specialist).
interesting point you brought up about Neupogen, i've been on it since 1st month of tx for geno1. now almost into 32 weeks and definitely have significant breathing problems when i stand up for too long in un-fresh, dry, humid air inside buildings esp during the winter when they turn up the heat. i wonder if this is due to Neupogen, or anemia, or am i just that out of shape? i would like it much better if i'm out of shape that way i can work my way up with exercise.
What was your pre-treatment hemoglobin and what is it now? If the difference is significant the breathing problems are probably anemia related. They also may simply be related to a reaction to the peg and/or ribavirin. As to "Neupogen", what is your ANC? Many docs prescribe Neupogen when it's not needed. If your ANC is above 300, you might want to speak to your doc about taking you off Neupogen. Study data shows no relationship between interferon-induced low ANC levels and infections. Unfortunately many doctors are unaware of the this distinction, i.e. interferon-induced, versus non-interferon related.
That is very interesting. Maybe that is why they don't administer nupe on tx at my hospital.
hem was above 12 before tx, gradually down to a little above 10 now. not on procrit.
ANC has been about 700 only when i'm on Neup every week. if i skip a dose, it goes down, and WBC goes down fast too.
i took a Neup on Sunday, the last dose from my old batch that i traveled with and get some big sx from it: fever, rash, just really stuffed up brain, body aches. so i took a tylenol and felt tons better but rash still present. i hope it doesn't happen again with Neupogen. i was in dance class for the first time this year and could barely stand with my arms on the ballet bars for 1 hr and had to take breaks to drink water, and take breathers a couple of times. it's was kinda embarrassing. i wasn't like that in dance before tx. i could to 5 hrs non stop back then.
While on tx, I had periodic shortness of breathe. There were times, just to get out of bed and get to the bathroom, made me so short of breathe, and a pounding heart. My nurse told me this is common with tx. I was on Peg asys and Ribaviron, no Neupogen. I've been off tx 2 months and am breathing totally fine now. I wonder if you breathing probs might be tx related. I hope you're ok, and able to resolve it.